A 36-year-old female asked:
On new bc spotted the whole second month every day. three pills left and then onto the placebo pill. how long will it take for my body to adjust to the pill. will the spotting just stop after aperiod? terrified its something more. dr say unlikely
1 doctor answer • 3 doctors weighed in
Obstetrics and Gynecology 54 years experience
New bcp Rx ?"S: Oral bcp's currently have very low levels of estrogen/progestin combination hormones. Punctuality is therefore necessary to prevent breakthrough bleeding (when hormones are exhausted, bleeing occurs). Stop the oral bcp's now, wait five days and start a new pack. Take the active pills within the hour of taking them the previous day. If bleeding continues, change brands of bcp's.
144 viewsReviewed Sep 01, 2019
Last updated Sep 1, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.